MAUDE Adverse Event Report: ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM

ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received x-ray and documents for review.The manufacturer received the device for investigation.Where lot numbers were received for the explanted devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent revision surgery due to fractured ncb plate.
 
Event or Problem Description
Please refer to report 0009613350 - 2018 - 01245.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: plate breakage event description: it was reported that the patient fell and was revised due to implant breakage.Review of received data: only 1 x-ray picture was provided.The quality of the x-ray is poor.However, the breakage of the ncb pp plate can be seen around the distal part of the existing hip stem.Device analysis: visual examination: the broken ncb pp plate, 14 ncb screws (of them is broken), 13 locking caps and 1 cable button were available for material analysis.A visual examination was performed.The fracture of the plate is located through two bore holes.One bore hole is affected in a three hole pattern and the other broken bore hole is the little hole of the connection area for the targeting device (mis interface).Next to the broken little hole, a crack can be seen.The fracture surface shows signs of overload fracture.The plate shows also several scratches on their outer surface.The sub components do not show any abnormality or deformation.Based on this visual examination the reported event can be confirmed.Review of product documentation: all involved devices are intended for treatment.The product combination was approved by zimmer biomet, as per surgical technique.Conclusion: it was reported that the ncb pp plate was implanted on an unknown date and revised on (b)(6) 2018 due to implant fracture.The in vivo time of the plate is unknown.The quality records of the ncb pp plate show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.The received x-ray picture confirms the breakage of the ncb pp plate.The visual examination of the plate indicates that no material defects that could have triggered the fracture could be detected.It can be assumed that the plate was broken during the fall of the patient.As the ncb pp plate shows signs of overload fracture, high forces must be applied to the ncb pp plate during the fall of the patient.It can also be assumed that the breakage of the screw occurred during the plate breakage.The investigation results did not identify a non-conformance or a complaint out of box (coob).Based on the available information and performed investigation, an exact root cause for the plate breakage could not be determined.However, the patient fall can be considered the most probable cause for the reported fracture.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM
Common Device Name
NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8173582
Report Number0009613350-2018-01245
Device Sequence Number1747460
Product Code HRS
UDI-Device Identifier00889024292710
UDI-Public00889024292710
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2026
Device Model NumberN/A
Device Catalogue Number02.02263.018
Device Lot Number2869414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;